U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Any reason why are the symptoms for low and high serotonin levels the same?

1 doctor answer1 doctor weighed in
Dr. Susan Arnoult
Family Medicine 26 years experience
Not sure about that: Low seratonin causes depressive symptoms. We use SSRI medications to increase the amount of seratonin available in the brain and this improves mood. When there is an abnormally high level of seratonin you get agitation, rapid heart beat, diarrhea, high blood pressure, fever, sweats.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 11, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.